Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

May 22, 2012Jefferson County, New York

NWS Buffalo, NY issued this special weather statement at May 22, 2012, 4:35 PM EDT for Jefferson County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2012, 4:35 PM EDT (20:35 UTC)
Expired
May 22, 2012, 5:30 PM EDT
In force
55 min
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 50 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WWUS81 KBUF 222035
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
435 PM EDT TUE MAY 22 2012

NYZ007-008-222130-
JEFFERSON NY-LEWIS NY-
435 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A STRONG STORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 
  OVER EAST CENTRAL JEFFERSON COUNTY...AND MOVING EAST AT 5 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ANTWERP...
  THERESA...
  PHILADELPHIA...
  NORTH PORTION OF NATURAL BRIDGE...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WITH OVER AN 
INCH OF RAIN IN LESS THAN AN HOUR...AND COULD CAUSE LOCALIZED FLOODING 
OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4420 7540 4415 7545 4411 7554 4411 7573
      4419 7585 4426 7577 4430 7570 4432 7566

$$
AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 22, 3:32 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 22, 3:32 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
332 PM EDT TUE MAY 22 2012

.SYNOPSIS...
A WEAKENING COLD FRONT WILL MOVE SLOWLY ACROSS CENTRAL NEW YORK THIS
EVENING WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS. HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT WITH MAINLY DRY WEATHER
WEDNESDAY THEN A RETURN TO WARM AND HUMID CONDITIONS THURSDAY AND
FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A VERY POORLY DEFINED COLD FRONT ACROSS WESTERN NEW YORK WILL
SLOWLY MOVE TO THE EAST THROUGH THE EVENING. SCATTERED SHOWERS AND A
FEW THUNDERSTORMS WILL FOLLOW THE FRONT AND IT ACCOMPANYING LOW
LEVEL CONVERGENCE. SLOW STORM MOTION AND HIGH PRECIPITABLE WATER
NEARING 1.5 INCHES WILL LIKELY RESULT IN DOWNPOURS...ESPECIALLY FROM
THE GENESEE VALLEY EASTWARD TO THE FINGER LAKES.

EXPECT SOME PARTIAL CLEARING AROUND SUNSET BUT LOW LEVEL MOISTURE
WILL RESULT IN A LOW LAYER OF CLOUD FORMING OVERNIGHT. THIS WILL
HELP TO MAINTAIN MILD OVERNIGHT LOW TEMPERATURES IN THE LOWER TO MID
50S FOR THE SOUTHERN TIER AND EASTERN LAKE ONTARIO REGION WITH MID
TO UPPER 50S ELSEWHERE. ALSO EXPECT TO HAVE PATCH FOG FORMING
OVERNIGHT GIVEN THE HIGH DEWPOINTS.

WEDNESDAY WILL HAVE A CLEARING TREND AS HIGH PRESSURE BUILDS IN
ACROSS THE REGION. HIGH TEMPS WILL CLIMB BACK TO THE UPPER 70S TO
AROUND 80 AS 850MB TEMPS ALSO CLIMB TO NEAR +12C.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
WEDNESDAY EVENING LINGERING DIURNAL INSTABILITY MAY STILL PRODUCE AN
ISOLATED SHOWER ACROSS THE INTERIOR SOUTHERN TIER AND FINGER LAKES
BUT OTHERWISE EXPECT A DRY AND PARTLY CLOUDY NIGHT AS A MID LEVEL
RIDGE BECOMES RE-ESTABLISHED ACROSS THE LOWER LAKES AND NEW ENGLAND.
TEMPERATURES WILL REMAIN MILD WITH THE LAKE PLAINS STAYING IN THE
LOWER 60S OVERNIGHT WITH UPPER 50S ACROSS THE SOUTHERN TIER VALLEYS
AND TUG HILL REGION.

THURSDAY AND THURSDAY NIGHT IN GENERAL AN UPPER LEVEL RIDGE WILL
REMAIN IN PLACE ACROSS THE EASTERN THIRD OF THE NATION. WHAT REMAINS
OF AN OLD MID LEVEL CLOSED LOW WILL LIFT NORTH ACROSS THE LOWER
LAKES REGION LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. BY THIS
TIME THE SYSTEM WILL BE VERY WEAK AND ILL-DEFINED...ESSENTIALLY
EVOLVING INTO A WEAKNESS IN THE UPPER LEVEL RIDGE. WITH WARMTH AND
DECENT INSTABILITY DEVELOPING THURSDAY AFTERNOON CANNOT ENTIRELY
RULE OUT AN ISOLATED THUNDERSTORM OR TWO AS THIS WEAK SYSTEM MOVES
OVERHEAD...MAINLY DURING THE AFTERNOON AND EVENING TIED TO DIURNAL
HEATING. GFS APPEARS OVERDONE WITH ITS CONVECTION ON THURSDAY...
LIKELY DUE TO BEING TOO AGGRESSIVE WITH LOW LEVEL DEWPOINTS AND THUS
INSTABILITY. EXPECT COVERAGE OF ANYTHING THAT DOES DEVELOP TO REMAIN
VERY SPARSE...SO FOR NOW WILL JUST KEEP A DRY FORECAST. TEMPERATURES
WILL BE VERY WARM AGAIN WITH MID 80S IN MANY LOCATIONS...AND SOUTH
TO SOUTHEAST WINDS WILL PREVENT LAKE BREEZES IN MOST AREAS WITH
WARMTH RIGHT DOWN TO THE LAKESHORES.

THURSDAY NIGHT AGAIN CANNOT RULE OUT AN ISOLATED SHOWER OR STORM AS
THE REMNANTS OF THE MID LEVEL TROUGH PASS BY...BUT WILL CONTINUE TO
KEEP A DRY FORECAST GIVEN THE EXPECTED SPARSE COVERAGE. IT WILL BE
ANOTHER MILD NIGHT WITH LOWS NOT DROPPING OUT OF THE MID 60S ON THE
LAKE PLAINS.

ON FRIDAY THE PAST FEW RUNS OF THE MEDIUM RANGE MODEL GUIDANCE...
ESPECIALLY THE GFS AND GEFS ENSEMBLE MEMBERS...HAVE SPED UP THE
TIMING OF A WEAK COLD FRONT FORECAST TO MOVE THROUGH THE GREAT LAKES
REGION. THE MAJORITY OF THE LARGE SCALE FORCING INCLUDING MID LEVEL
HEIGHT FALLS AND THE UPPER LEVEL JET WILL PASS BY WELL NORTH OF THE
REGION THROUGH ONTARIO AND QUEBEC. THIS WILL LEAVE A TRAILING WEAK
LOW LEVEL FRONTAL ZONE. IF THE GFS TIMING HOLDS...IT WILL BE
CROSSING OUR REGION NEAR PEAK HEATING LATE FRIDAY AND THERE WILL BE
A DECENT AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE AHEAD OF THE
FRONT...SO DESPITE ITS WEAK NATURE THE FRONT MAY STILL TRIGGER A FEW
SHOWERS AND STORMS. FOR NOW WILL JUST KEEP LOW CHANCE POPS FOR THE
FRONTAL PASSAGE AND MOVE UP THE TIMING TO FRIDAY AFTERNOON AND
FRIDAY EVENING. EXPECT ANOTHER VERY WARM DAY WITH 850MB TEMPS
CLIMBING TO AROUND +16C. THIS WILL SUPPORT MID TO UPPER 80S INLAND
FROM THE LAKES.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
ON AVERAGE THE UPCOMING HOLIDAY WEEKEND INTO EARLY NEXT WEEK WILL
FEATURE ABOVE TO MUCH ABOVE NORMAL TEMPERATURES ALONG WITH MODERATE
HUMIDITY. THERE WILL BE SEVERAL DIFFICULT TO TIME CHANCES AT SHOWERS
AND THUNDERSTORMS...BUT THE VAST MAJORITY OF THE TIME WILL BE RAIN
FREE.

THE WEAK COLD FRONT ON FRIDAY WILL BRIEFLY USHER IN A BUBBLE OF
SOMEWHAT DRIER AND LESS HUMID AIR FOR SATURDAY...ALTHOUGH IT WILL
STILL BE WARM WITH ABOVE AVERAGE TEMPERATURES. THE NEW 12Z ECMWF
KEEPS THE FRONTAL ZONE CLOSE BY ACROSS LAKE ERIE AND NORTHERN PA AND
STILL GENERATES SCATTERED CONVECTION DURING THE AFTERNOON. FOR NOW
WILL FOLLOW THE GFS WHICH PUSHES THE BOUNDARY FAR ENOUGH SOUTH TO
KEEP WESTERN NY DRY.

SATURDAY NIGHT INTO SUNDAY BOTH THE GFS AND ECMWF PUSH THE FRONTAL
ZONE BACK NORTHEAST AS A WARM FRONT IN RESPONSE TO A BUILDING RIDGE
OVER THE OHIO VALLEY. WITH THE CENTER OF THE MID LEVEL RIDGE JUST TO
OUR SOUTHWEST...AND THE WESTERLIES JUST TO OUR NORTH...THIS MAY PUT
THE GREAT LAKES REGION IN A FAVORABLE LOCATION FOR A RING OF FIRE
TYPE SETUP WITH ONE OR MORE CONVECTIVE COMPLEXES ROLLING DOWN THE
WARM FRONTAL ZONE. WITH THIS IN MIND HAVE INSERTED LOW CHANCE POPS
FOR SATURDAY NIGHT INTO SUNDAY.

BY MONDAY THE GFS AND ECMWF DEVELOP THE MID LEVEL RIDGE A LITTLE
FARTHER NORTH INTO THE LOWER LAKES...SETTING THE STAGE FOR ANOTHER
VERY WARM DAY. WITH MID LEVEL HEIGHTS AND TEMPS RISING...HAVE KEPT
MONDAY DRY AT THIS POINT WITH MID TO UPPER 80S. A MID LEVEL TROUGH
IS THEN FORECAST TO PUSH INTO THE GREAT LAKES AND KNOCK DOWN THE
RIDGE SOME ON TUESDAY WITH A CHANCE OF SHOWERS AND STORMS ONCE AGAIN.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AN ILL DEFINED COLD FRONT IS ACROSS THE MID GENESEE VALLEY TO
CENTRAL NY EARLY THIS AFTERNOON. CONVECTION HAS DEVELOPED ALONG AND
BEHIND THIS BOUNDARY...BUT HAS DRIFTED AWAY FROM ANY TAF SITES. WILL
CARRY VCSH FOR KROC/KJHW/KART THROUGH 00Z THEN EXPECT PRECIP TO MOVE
WELL TO THE EAST.

LOW LEVEL MOISTURE WILL DEVELOP INTO LOWER MVFR TO IFR CIGS TONIGHT
AND EARLY WEDNESDAY. HAVE SEEN SIMILAR CONDITIONS JUST UPSTREAM
DURING THE PREVIOUS NIGHT. WILL SEE LOW CLOUDS LIFT DURING WED
AFTERNOON.

OUTLOOK...
WEDNESDAY...AREAS OF IFR CIGS EARLY...OTHERWISE VFR.
THURSDAY...VFR.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/STORMS LATE.
SATURDAY AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/STORMS.

&&

.MARINE...
A WEAKENING COLD FRONT WILL CONTINUE TO CROSS CENTRAL AND EASTERN
NEW YORK TONIGHT. WINDS WILL BE UNDER 10 KNOTS WITH A WEAK PRESSURE
GRADIENT IN PLACE THROUGH THE END OF THE WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, May 22, 4:26 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
426 PM EDT TUE MAY 22 2012

NYZ001>004-010>014-019>021-085-231600-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
426 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-231600-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
426 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-231600-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
426 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, May 22, 12:44 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1244 PM EDT TUE MAY 22 2012

NYZ003-004-011>014-221730-
GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-WYOMING NY-
1244 PM EDT TUE MAY 22 2012

...HEAVY RAIN IMPACTING THE AREA THIS AFTERNOON...

* AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  NEARLY STATIONARY AREA OF SHOWERS AND SCATTERED THUNDERSTORMS
  ...EXTENDING FROM CHURCHVILLE TO CALEDONIA AND CONTINUING
  SOUTHWEST TO PAVILION TO JUST NORTH OF WARSAW. RAINFALL RATES UP
  THREE QUARTERS OF AN INCH PER HOUR ARE POSSIBLE.

BECAUSE THE AREA OF RAIN IS EXPECTED TO REMAIN NEARLY STATIONARY
THROUGH 2 PM EDT...LOCALIZED FLOODING IS POSSIBLE ON AREA ROADS AND
IN POOR DRAINAGE AREAS.

LAT...LON 4267 7806 4319 7791 4309 7725 4257 7741
      4257 7745

TJP
Special weather statement, May 22, 1:34 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
134 PM EDT TUE MAY 22 2012

NYZ011>013-221830-
GENESEE NY-LIVINGSTON NY-WYOMING NY-
134 PM EDT TUE MAY 22 2012

...HEAVY RAIN CONTINUES TO IMPACT THE AREA THIS AFTERNOON...

* AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF SHOWERS AND SCATTERED THUNDERSTORMS LOCATED ALONG A LINE
  EXTENDING FROM LE ROY TO PAVILION TO WARSAW TO BLISS...AND MOVING
  EAST AT 5 MPH. RAINFALL RATES UP TO AN INCH PER HOUR ARE POSSIBLE
  IN THE SLOW MOVING THUNDERSTORMS. THIS COULD RESULT IN
  LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4297 7784 4253 7815 4254 7846 4300 7809

TJP
Special weather statement, May 22, 1:58 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
158 PM EDT TUE MAY 22 2012

NYZ012-020-021-221900-
ALLEGANY NY-CATTARAUGUS NY-WYOMING NY-
158 PM EDT TUE MAY 22 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF SHOWERS AND SCATTERED THUNDERSTORMS...EXTENDING FROM
  JUST NORTHWEST OF RUSHFORD TO FRANKLINVILLE TO ALLEGANY
  PARK...AND MOVING EAST AT 5 MPH. RAINFALL AMOUNTS UP TO AN INCH
  PER HOUR ARE POSSIBLE WITH SOME OF THE SLOW MOVING THUNDERSTORMS.
  THIS COULD RESULT IN LOCALIZED FLOODING OF ROADS AND POOR
  DRAINAGE AREAS.

LAT...LON 4253 7813 4200 7832 4201 7891 4253 7849

TJP
Special weather statement, May 22, 2:16 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
216 PM EDT TUE MAY 22 2012

NYZ003-012>014-221915-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WYOMING NY-
216 PM EDT TUE MAY 22 2012

...HEAVY RAIN TO IMPACT THE AREA THIS AFTERNOON...

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF SHOWERS AND SCATTERED THUNDERSTORMS...LOCATED ALONG A LINE
  EXTENDING FROM CANANDAIGUA TO LIMA TO CONESUS TO GROVELAND...AND
  MOVING SOUTHEAST AT 5 MPH. RAINFALL RATES UP TO AN INCH PER HOUR
  ARE POSSIBLE WITH SOME OF THE SLOW MOVING THUNDERSTORMS. THIS
  COULD RESULT IN LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE
  AREAS.

LAT...LON 4263 7801 4292 7765 4301 7714 4277 7698
      4276 7731 4257 7752 4257 7765 4253 7767
      4253 7771 4249 7771

TJP
Special weather statement, May 22, 4:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
435 PM EDT TUE MAY 22 2012

NYZ007-008-222130-
JEFFERSON NY-LEWIS NY-
435 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG STORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED
  OVER EAST CENTRAL JEFFERSON COUNTY...AND MOVING EAST AT 5 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ANTWERP...
  THERESA...
  PHILADELPHIA...
  NORTH PORTION OF NATURAL BRIDGE...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WITH OVER AN
INCH OF RAIN IN LESS THAN AN HOUR...AND COULD CAUSE LOCALIZED FLOODING
OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4420 7540 4415 7545 4411 7554 4411 7573
      4419 7585 4426 7577 4430 7570 4432 7566

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 12:44 PM EDTSpecial Weather StatementBUFLivingston46 min
May 22, 1:34 PM EDTSpecial Weather StatementBUFWyoming56 min
May 22, 1:58 PM EDTSpecial Weather StatementBUFCattaraugus62 min
May 22, 2:16 PM EDTSpecial Weather StatementBUFLivingston, Ontario59 min
May 22, 4:36 PM EDTSpecial Weather StatementBUFJefferson54 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.